Hail, Johnson
- When
- April 11, 6:45 PM CST
- Where
- Johnson County, Coal Hill
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.433, -93.667
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 11, 1:27 PM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 227 PM CDT MON APR 11 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY... MODELS IN SURPRISINGLY GOOD AGREEMENT THIS AFTERNOON WITH SUCH A DYNAMIC SYSTEM WORKING ITS WAY THROUGH THE MID SOUTH. GFS SLIGHTLY FASTER THAN PREVIOUS RUNS BUT NOT ENOUGH TO HAVE A DRAMATIC EFFECT ON THE SENSIBLE WEATHER. GFS CONTINUES TO SHOWS BEST RUN TO RUN CONSISTENCY IN SPITE OF ITS SLIGHTLY FASTER TREND THIS MORNING WHILE THE NAM/ETA MODEL HAS BEEN WAFFLING A BIT. ALL THINGS CONSIDERED...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON WITH A SLIGHT LEANS TOWARDS THE GFS. UPPER LEVEL LOW OVER CENTRAL PLAINS WILL CONTINUE TO SLOWLY MOVE EAST/SOUTHEAST OVER THE NEXT 48 HOURS WITH ASSOCIATED TROF AXIS TAKING ON MORE OF A NEGATIVE TILT WITH TIME. LATEST SURFACE ANALYSIS PLACES COLD FRONT OVER ALONG THE OKLAHOMA/BORDER AND MAKING SLOW PROGRESS EASTWARD. SLOW MOVEMENT WILL CONTINUE THROUGH THE EVENING. FRONT WILL ACT AS THE FOCUS POINT FOR ADDITIONAL PRECIPITATION THIS EVENING WITH SEVERAL PIECES OF ENERGY EJECTING OUT OF THE UPPER LOW. PLENTY OF GULF MOISTURE IN PLACE WITH LOCALLY HEAVY RAIN A POSSIBILITY MAINLY OVER THE EAST AND SOUTHEAST. FIRST WAVE OF CONVECTION THAT MOVED THROUGH THIS MORNING DID PRODUCE SOME LARGE HAIL WITH LOCALIZED FLOODING ALSO REPORTED OVER PARTS OF THE EAST. CONVECTION AND STEADY RAIN WORKED OVER THE AIR MASS PRETTY WELL TODAY AND SEVERE POTENTIAL APPEARS TO BE LIMITED OVER CENTRAL AND NORTHERN SECTIONS OF THE STATE. SATELLITE CONTINUES TO SHOW SOME BREAKS IN THE CLOUD COVER OUT WEST WHICH COULD LEAD TO RAPID DESTABILIZATION AND SUBSEQUENT THUNDERSTORM DEVELOPMENT. STILL BELIEVE HAIL WOULD BE THE PRIMARY CONCERN. OF GREATER CONCERN IS THE SOUTHEAST PART OF THE STATE. STRONG SQUALL LINE CONTINUES TO MOVE THROUGH CENTRAL LOUISIANA WITH INDIVIDUAL CELLS SHOWING SOME ROTATION. NORTHERN PORTION OF THIS SQUALL LINE WILL CLIP SOUTHEAST ARKANSAS WHERE A TORNADO WATCH REMAINS IN EFFECT. BEST DYNAMICS WILL REMAIN TO THE SOUTHEAST OF THE STATE WHERE SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE. FRONT WILL MOVE SLOWLY INITIALLY BUT AS AS TROF BEGINS TO TAKE ON THE NEGATIVE TILT...IT WILL ACCELERATE THROUGH THE STATE BY MORNING. WATER VAPOR CONTINUES TO SHOW SIGNIFICANTLY DRIER AIR JUST TO THE WEST WHICH WILL COME IN FAIRLY QUICKLY BEHIND THE FRONT. WILL TAPER OFF POPS ACCORDINGLY FROM WEST TO EAST THIS EVENING LEAVING ONLY SCATTERED POPS ACROSS THE AREA AFTER MIDNIGHT. UPPER LOW WILL BE MORE STUBBORN TO LEAVE THE AREA AND IT DRIFTS ACROSS THE NORTHERN ARKANSAS/SOUTHERN MISSOURI THROUGH WEDNESDAY NIGHT. CLOSE PROXIMITY OF THE UPPER LOW AND COLD POOL ALOFT ASSOCIATED WITH IT WILL PRODUCE STEEP MID LEVEL LAPSE RATES TUESDAY AFTERNOON. WILL NEED TO KEEP SCATTERED SHOWERS IN PLACE WITH ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE AS COLD POOL SWINGS THROUGH. MOISTURE WILL CONTINUE TO WRAP AROUND THE UPPER LOW ON WEDNESDAY AS IT DRIFTS TO THE SOUTHEAST. WILL NEED TO HOLD ON TO SLIGHT CHANCE POPS EVEN AS UPPER RIDGE TRIES TO BUILD IN FROM THE WEST. WITH RIDGE STRENGTHENING TO THE WEST THURSDAY AND EVENTUALLY BUILDING OVER THE AREA FRIDAY...DRY WEATHER WILL PREVAIL. CONCERNING TEMPERATURES...COOLER AND DRIER AIR PROGGED THROUGH THE PERIOD WITH TEMPERATURES AVERAGING BELOW NORMAL WITH A SLIGHT WARMING TREND TOWARDS THE END OF THE WEEK. WENT WITH A BLEND OF MAV/FWC NUMBERS THIS AFTERNOON. && .LONG TERM... FRIDAY NIGHT THROUGH MONDAY BY EARLY FRIDAY NIGHT...AN UPPER LEVEL RIDGE WILL BE MOVING EASTWARD OVER THE FORECAST AREA. MOISTURE WILL BE DECREASING. BUT THEN MOISTURE INCREASES BY SATURDAY MORNING AS HIGH PRESSURE MOVES EAST. WILL KEEP LOW POPS FOR SATURDAY AND SATURDAY NIGHT. MILD TEMPERATURES WILL PREVAIL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 50 67 47 67 / 60 30 10 20 HARRISON AR 46 61 44 61 / 50 40 20 20 HOT SPRINGS AR 49 67 47 67 / 40 20 10 20 PINE BLUFF AR 51 68 48 69 / 60 20 10 20 MOUNTAIN HOME AR 47 61 44 61 / 60 40 20 20 MONTICELLO AR 52 70 49 72 / 60 20 10 20 SEARCY AR 50 66 46 66 / 60 30 20 20 MOUNT IDA AR 48 66 47 67 / 40 20 10 20 RUSSELLVILLE AR 47 65 46 65 / 40 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...56 / LONG TERM....38
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT MON APR 11 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 415 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL BRING A CONTINUING CHANCE OF PRECIPITATION TO THE AREA TONIGHT. A STRONG DISTURBANCE EJECTING FROM THIS LOW MOVED ACROSS THE AREA EARLIER TODAY PRODUCING WIDESPREAD RAIN IN EXCESS OF AN INCH AND SEVERE THUNDERSTORMS THAT PRODUCED HAIL IN EXCESS OF 3/4 OF AN INCH IN DIAMETER. THE STEADY AND HEAVY RAIN WILL BE ENDING FROM WEST TO EAST THIS EVENING BUT ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY AS THE ASSOCIATED COLD FRONT MOVES THROUGH THE REGION. THE STORMS THAT DO FORM ALONG THE FRONT WILL BE SCATTERED IN NATURE WITH THE MAIN THREAT LARGE HAIL IN EXCESS OF THREE QUARTERS OF AN IN INCH IN DIAMETER. A LARGE AREA OF THE STATE EXPERIENCED HEAVY RAIN TODAY AND THIS HAS STABILIZED THE AIR MASS TO SOME EXTENT. THE CHANCES OF SEVERE WEATHER WILL BE OVER ONCE THE FRONT PASSES THROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THAT SAME UPPER LEVEL LOW WILL TRAVERSE THE ARKANSAS AND MISSOURI BORDER TUESDAY INTO WEDNESDAY. THE LOW ITSELF WILL BE WEAKENING WITH TIME BUT MAY STILL GENERATE WIDELY SCATTERED SHOWERS. A POCKET OF COLD AIR ALOFT WILL ACCOMPANY THE LOW AS MOVES ACROSS THE AREA AND ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON DURING THE HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE LACK THE NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT SOME OF THE THUNDERSTORMS WITH SMALL HAIL COULD DEVELOP TUESDAY AFTERNOON... MOSTLY IN NORTHERN ARKANSAS...NEAR THE TRACK OF THE UPPER LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 326 PM CDT MON APR 11 2005 ARZ064-065-068-069-112100- BRADLEY-DESHA-DREW-LINCOLN- 326 PM CDT MON APR 11 2005 TORNADO WATCH NUMBER 150 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BRADLEY...DESHA...DREW AND LINCOLN. 56
The Western Arkansas radar (KSRX), 65 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442394, 5442395.